Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
duderest

ACCUTANE and the Long Term Solution?!?!

Hey everyone, I am male in my early 20's. I have been through two courses of accutane within 2 years. Everytime I am over with it, my skin is perfect, then after about 5 months, the acne is back!!! I finished my second treatment in july 2004 and now there is already mild acne coming up.

My question is: I have heard in many places that instead of doing a typical course of accutane (meaning 40-80mg/day for 4 months) and gettin in with the whole side effects and losing the perfect skin 5 months after ur done and having to re-take accutane again. Many people are now taking one pill every WEEK, meaning 40 mg/week or 80mg/week, for a much longer period of time or indefinitely. This seems to control the acne on the long term. What are your opinions/research and understanding of this treatment?

I know it is better to discuss with a dermatologist, but I would still like to hear feedback, since I am seriously considering doing this. Thank you.

Share this post


Link to post
Share on other sites
Guest Craigems

Well i know what you are talking about man, My derm was telling me he is treating 2 patients like that at the moment. Because the dose per week is soo small it keeps the acne away and its safe for long periods of use. I dont personally know how that works but yeh i guess its okay because its like 40mg/week ur body doesnt have too much Accutane in it to cause problems.

He was telling me that every time they stopped taking Accutane (even at such a low dose) their acne comes back, so they will probably keep taking Accutane for the rest of their lives. I just pray that after 9months i'll never have skin trouble again! (i've just started Accutane at 2x20mg tablet/week with a gradual increase per fortnight).

I know i'm a little bit confusing with what i have said but hope it helps in some way.

Share this post


Link to post
Share on other sites
Well i know what you are talking about man, My derm was telling me he is treating 2 patients like that at the moment. Because the dose per week is soo small it keeps the acne away and its safe for long periods of use. I dont personally know how that works but yeh i guess its okay because its like 40mg/week ur body doesnt have too much Accutane in it to cause problems.

He was telling me that every time they stopped taking Accutane (even at such a low dose) their acne comes back, so they will probably keep taking Accutane for the rest of their lives. I just pray that after 9months i'll never have skin trouble again! (i've just started Accutane at 2x20mg tablet/week with a gradual increase per fortnight).

I know i'm a little bit confusing with what i have said but hope it helps in some way.

Share this post


Link to post
Share on other sites
Guest Craigems

No i have only just started Accutane, but unlike most people who start straight away at 40mg then after a month 60 - 80mg. My doctor wants my body to have a slow introduction to the drug, reducing the initial breakout and prevent future scarring that can occur as a result.

I cannot tell you that its working because i mean i am only just beginning my first Accutane treatment ever. (first week basically), I was just passing on information my doctor was telling me, because i asked the question "will i need to go on a second course?" ,He said "80% of patients dont need to, but i have currently got 2 men who have had 3 courses of Accutane but it hasnt worked for them, once they have gotten off the drug. So what is keeping their acne under control is taking Accutane 2 - 3 times a week and it makes their skin 100% clear".

So basically as soon as i read what u were saying i knew exactly what you were on about. Duderest, so bacially i'm just passin on the information my derm told me and it seemed to be the situation ur in smile.gif. Goodluck with it all and i'm guessing it does work taking low doses to keep ur skin under control but only after you have taken a Full course of Accutane and it hasnt worked.

Share this post


Link to post
Share on other sites
How long was your course? What was your dosage like? What is your weight? Maybe you didnt have the right dosage, that's why it's coming back.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×